MAUDE Adverse Event Report: BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM); INTRAVASCULAR CATHETER

BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM); INTRAVASCULAR CATHETER
Model Number 381534
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported bd insyte¿ autoguard¿ winged shielded iv catheter 20ga 1.16in (1.1 x 30 mm) had leakage issues.The following information was provided by the initial reporter: "iv placed , when i attempted to flush leaking at connection between angiocath and extension tubing.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received two catheter adapter assemblies, a miscellaneous extension line with a luer lock connection at one end, and a miscellaneous injection site at the opposite end.Upon inspection of the catheter adapter assemblies, it was found that the outer thread at the end of the luer adapter was smashed.The reported defect was confirmed.This type of damage to the adapter would most likely prevent a successful connection which would lead to leakage.Leakage was observed during the water/ air leak test, confirming an inadequate connection.Based on the appearance of the damage, the defect most likely occurred due to misalignment during manufacturing.Preventative maintenance and sampling is performed at regular intervals to mitigate the risk from this type of defect.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM)
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12393143
Report Number1710034-2021-00770
Device Sequence Number4648590
Product Code FOZ
UDI-Device Identifier30382903815341
UDI-Public30382903815341
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number381534
Device Catalogue Number381534
Device Lot Number1078998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1